MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536); Material Deformation (2976); Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report is three of three complaints that pertain to the same event (mfr report # 3005099803-2021-01662, mfr.Report # 3005099803-2021-01667).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on (b)(6) 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty retracting the pull wire to release the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report is three of three complaints that pertain to the same event (mfr report # 3005099803-2021-01662, mfr.# 3005099803-2021-01664 and mfr.Report # 3005099803-2021-01667).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on (b)(6) , 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty releasing the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: 11 initial reporter phone: extension number 3010 block h6: device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was returned loaded in the delivery system indicating that it could not be deployed.The guide catheter was kinked/bent in several locations; also it was buckled, stretched and broken at the proximal section.The push catheter was kinked/bent in several locations.The suture was twisted and the suture hole was torn.Additionally, the stent was bent in some locations, and the guide catheter was kinked/bent and buckled at the proximal section.No other problems with the device were noted.The reported event was confirmed.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and integrity.Handling and manipulation of the device or during its use can lead to kink/bend the catheters and stent, user technique when the device is removed from its package or advancing the device through the scope can kink the catheters and stent.This condition can cause friction between the components at kinked/bent areas in the catheters and stent and continued attempts to release the stent or force retracting the guide catheter in order to release the stent can result in guide catheter stretching and breaking.Additionally, the suture hole torn indicates that the suture was submitted to tension forces resulting in tearing the suture hole.Rotation of the delivery system during placement can twist the suture around the delivery system.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction to block block b5 (describe event or problem) block h6: removed device code a0510 for pullwire retraction problem.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11686941
Report Number3005099803-2021-01664
Device Sequence Number11545375
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0025861907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1